MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1040-040
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous atrioventricular (av) fistula.The 4.00x40 mm armada 35 percutaneous transluminal angioplasty (pta) catheter failed to inflate and was losing pressure when attempting to inflate.After it was removed, it was found that the balloon leaked air but the source could not be found.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.Another armada 35 was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported rupture and inflation issue were unable to be confirmed as the balloon inflated and held pressure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Factors that may contribute to inflating issues of the device may include, but are not limited to, damage to the device, contamination in the inflation lumen, patient anatomical morphology, patient disease state, inflation/deflation technique, contrast dilution, inadequate/loose connection to the inflation device, and/or accessory device support.The investigation was unable to determine a conclusive cause for the reported inflation issue and balloon rupture.The noted wrinkling of the balloon and inner member kinks likely occurred during reloading of the protective sheath for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11376330
Report Number2024168-2021-01458
Device Sequence Number4076660
Product Code LIT
UDI-Device Identifier08717648154515
UDI-Public08717648154515
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberB1040-040
Device Catalogue NumberB1040-040
Device Lot Number00616G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1